07:00
Click
to Play
 
09:00

When you hear people using the term ‘Calvin Klein’, most of us think of the designer fashion brand, but the term has now taken on a new meaning in the club scene among young people and refers to a new cocktail drug. 


The drug is often referred to as Calvin Klein because of its initials CK and is a mixture of cocaine and ketamine, which can have lethal consequences. 

Amid the rise in popularity for the drug, Martin Preston, Founder and Chief Executive at Private Rehab Clinic Delamere has warned of the dangers associated with mixing ketamine and cocaine, and explained why it should be avoided. 


What is Ketamine and why is it dangerous?
Ketamine is a Class B substance labelled as a ‘designer’ party drug and is popular in the clubbing scene, with its main users being the younger generation. 


In small doses, it gives the user a drunk-like feeling, whereas in large doses it has the potential to cause a potent, hallucinogenic and dissociative effect commonly referred to as a ‘K-Hole”. 


K-Holes are extremely dangerous as they can cause damaging mental and physical effects including paranoia, extreme panic and short-term memory loss. The user can also become violently agitated which can put themselves and others at risk.
 

What is Cocaine and Why is it Dangerous?
Cocaine is a white powder stimulant drug that when taken can make an individual feel extremely excitable, confident, happy and more likely to take risks. 


However, taking even a single dose of cocaine comes with serious risks to your health. The drugs can make users experience a faster heart rate, raised body temperature and the need to vomit or frequent toilet visits.


What Can Happen When These Drugs Are Mixed?
Cocaine is often mixed with other drugs because of its stimulating qualities, which can be very dangerous, especially when combined with Ketamine. 


The substances together often produce a pronounced euphoric high that can present several associated risks to users. 


The increased levels of dopamine in the brain from both drugs can result in a number of neurological effects including seizures, disorientation, hallucination,  anxiety, paranoia and more. 


Not only that but mixing the two drugs increases the risk of overdose, which can have very serious and sometimes fatal cardiovascular consequences, including heart palpitations, increased heart rate or a heart attack.


What Treatments Are Available?
If you believe that you or someone you know is abusing substances like cocaine and ketamine and are finding it difficult to stop, then it is vital that you seek professional drug addiction treatment. Medical advice and professional help can be sought out with your local GP, as well as on trusted online resources and at rehab facilities.


To help diminish and safely control the withdrawal symptoms of cocaine mixed with ketamine, full medical inpatient detox is recommended as the most effective course of treatment.


Following any drug detox, a comprehensive drug rehabilitation programme should be taken to help the individual recover, heal and grow.

  • Banner 2 Algocells
  • banner_highres
  • UK Health Radio campaign_email banners
  • banner 940 x 118 HR
  • Top Banner Noom
  • Health Radio HR10 940 x 118
  • 4
  • UK_Banner_0002_2 FROM ION
  • ad banner 2
  • banner-ukhr-940x118-001
  • creator
  • AD-resize
  • Kidney Contenders Logo